You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Smoothing Spline Density Estimation: Theory
Chong Gu and Chunfu Qiu
The Annals of Statistics
Vol. 21, No. 1 (Mar., 1993), pp. 217-234
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/3035588
Page Count: 18
You can always find the topics here!Topics: Density estimation, Estimators, Data smoothing, Approximation, Hilbert spaces, Statism, Statistical estimation, Tensors, Kronecker delta function, Inner products
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this article, a class of penalized likelihood probability density estimators is proposed and studied. The true log density is assumed to be a member of a reproducing kernel Hilbert space on a finite domain, not necessarily univariate, and the estimator is defined as the unique unconstrained minimizer of a penalized log likelihood functional in such a space. Under mild conditions, the existence of the estimator and the rate of convergence of the estimator in terms of the symmetrized Kullback-Leibler distance are established. To make the procedure applicable, a semiparametric approximation of the estimator is presented, which sits in an adaptive finite dimensional function space and hence can be computed in principle. The theory is developed in a generic setup and the proofs are largely elementary. Algorithms are yet to follow.
The Annals of Statistics © 1993 Institute of Mathematical Statistics